MAUDE Adverse Event Report: CAREFUSION ALARIS EXTENSION SET; SET, EXTENSION, INTRAVASCULAR

CAREFUSION ALARIS EXTENSION SET; SET, EXTENSION, INTRAVASCULAR
Model Number ME1247
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product will be returned per customer.The customer complaint could not be confirmed because the product was discarded and not returned for failure investigation.The root cause of this failure was not identified.Patient is an adult.
 
Event or Problem Description
It was reported from (b)(6) patient centered care (pcc) 8 south oncology unit that the y-site junction of the bifuse extension set had leaked cyclophosphamide.It was noted that the treatment was delayed by 20 minutes to allow for reporting, documentation, and replacement of tubing set.There were no adverse effects caused to the patient from the event.
 
Additional Manufacturer Narrative
Corrections: updated b3 ,b5, and additional information added to: d11.
 
Event or Problem Description
It was reported that that a small amount of leakage was seen at the engagement of bifuse extension set during an infusion of chemotherapy cyclophosphamide through secondary set.The medication was being administered using a non-bd infusion pump.It was noted that the rn had to put absorbent pads underneath the extension set due to the clinician¿s previous experience of leaks regarding the same tubing.The certified nurse educator (cne) attempted to replicate the leak, but unable to do so and instead, recommended that in future, to use the sets with caution and to have an absorbent pad underneath, in case of leaks.The treatment was delayed for about twenty minutes to allow for event reporting to cne, documentation, and replacement of the tubing.There was no patient impact.The event occurred at the oncology unit.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer complaint of tubing set leaked at y-site was confirmed.A photo provided by the customer shows fluid leaking from the tubing to the inlet port of the 3-way connector.Device history record for model me1247 lot 18085986 shows that the set was manufactured on 10 august 2018 with a total of (b)(4) units.There were no qn¿s (quality notification) issued during the production build of this lot for the failure mode reported.The root cause of this failure was not identified as no product was returned.
 
Additional Manufacturer Narrative
Correction on follow-up(1): g.4 (05/13/2020).
 
Event or Problem Description

Brand Name
ALARIS EXTENSION SET
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10120750
Report Number9616066-2020-01859
Device Sequence Number1762042
Product Code FPA
UDI-Device Identifier10885403274305
UDI-Public10885403274305
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
2 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2023
Device Model NumberME1247
Device Catalogue NumberME1247
Device Lot Number18085986
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date06/11/2020
07/13/2020
08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number0
Concomitant Medical Products
and Therapy/Usage Dates
SIGMA 8 PUMP, PRI TUBING, TD (B)(6) 2020